Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 10, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 2, 2001, 2:28 PM CST for Copiah County, Lincoln County, Mississippi. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 2, 2001, 2:28 PM CST (20:28 UTC)
- Expired
- Mar 2, 2001, 4:00 PM CST
- In force
- 92 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Copiah County, MS, Lincoln County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 022030
FFWJAN
MSC029-085-022200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CST FRI MAR 2 2001
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI
COPIAH COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 400 PM CST
* AT 228 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN ONCE AGAIN OVERSPREADING
LINCOLN AND COPIAH COUNTIES. FLASH FLOODING INCLUDING BRIDGES
BEING WASHED OUT WAS REPORTED EARLIER THIS AFTERNOON IN COPIAH
COUNTY. THE ADDITIONAL RAINFALL FROM THE THUNDERSTORMS NOW MOVING
INTO THE COUNTY WILL ONCE AGAIN CAUSE FLASH FLOODING OF STREAMS
AND IN LOW LYING AREAS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CCAN BECOME KILLERS IN HEAVY RAINS. MOVE TO HIGHER
GROUND IF YOU ARE NEAR A STREAM OR IN A LOW LYING AREA!
76
LAT...LON 3205 9074 3139 9061 3141 9028 3176 9023
3204 9028What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 2, 12:05 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Mar 2, 12:05 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1205 PM CST FRI MAR 2 2001 UPDATED ZONES TO ADD TORNADO WATCH INFORMATION IN EXTREME SOUTHEAST ZONES. ALSO FINE TUNED THE TEMPERATURE FORECAST FOR TODAY BASED ON LATEST FRONTAL POSITION ACROSS NORTHEAST LA INTO SOUTHEAST MS. FINALLY, ALSO INCREASED THE POPS TO 100% FOR MOST ZONES WITH 90% IN NW ZONES FOR REMAINDER OF TODAY. .JAN... MS...FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL OF OUR MS ZONES. LA...FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL OF OUR NE LA ZONES. AR...FLASH FLOOD WATCH THROUGH TONIGHT FOR OUR 2 SE AR ZONES.
In the hours before
Special weather statement, Mar 2, 1:00 PM CST, 1 hour 28 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 100 PM CST FRI MAR 02 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT SOUTH AND EAST OF A VIDALIA TO CANTON TO DEKALB LINE. SEVERE THUNDERSTORM POTENTIAL WILL BE HIGHER OVER SOUTHEAST MISSISSIPPI...SOUTH OF A PRENTISS TO LAUREL LINE. ACROSS THE REMAINDER OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHEAST ARKANSAS... NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...A DISTINCT TORNADO THREAT EXISTS OVER THE HIGHER THREAT AREA IN SOUTHEAST MISSISSIPPI...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. A SURFACE FRONT WILL CONTINUE TO INTERACT WITH A VERY ACTIVE JET STREAM...AND A VERY MOIST AND SOMEWHAT UNSTABLE ATMPOSPERE. WHILE INSTABILITY IS NOT GREAT...WIND PROFILES WILL BE OPTIMAL FOR THE DEVELOPMENT OF ROTATING THUNDERSTORMS AND SEVERE WEATHER...ESPECIALLY OVER SOUTHEAST COUNTIES. PERSONS IN THE SEVERE WEATHER THREAT AREA...ESPECIALLY THOSE IN SOUTHEAST MISSISSIPPI...NEED TO REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. STAY TUNED FOR LATER FORECASTS AND UPDATES CONCERNING THIS VOLATILE WEATHER SITUATION. ...FLOODING... A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. WIDESPREAD RAIN AND THUNDERSTORMS WILL CONTINUE TO PRODUCE HEAVY RAINFALL OVER SATURATED GROUNDS. THE HEAVY RAIN THREAT WILL LIKELY CONTINUE INTO SATURDAY...WITH A FEW LOCATIONS RECEIVING UP TO 5 INCHES OF ADDITIONAL RAINFALL. MANY STREAMS AND CREEKS ARE ALREADY NEAR BANKFULL...AND THE ADDITIONAL HEAVY RAIN MAY SERIOUSLY AGGRAVATE THE FLOODING PROBLEMS. ALL PERSONS...ESPECIALLY THOSE NEAR CREEKS AND STREAMS...SHOULD STAY ALERT FOR R2APIDLY RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND SHOULD FLOODING OCCUR. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 6:54 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 51 min |
| Mar 1, 7:11 PM CST | Tornado Warning | JAN | Jefferson Davis, Marion | 49 min |
| Mar 1, 7:23 PM CST | Flash Flood Warning | JAN | Adams | 3 hr |
| Mar 1, 7:27 PM CST | Tornado Warning | JAN | Lamar | 33 min |
| Mar 1, 7:50 PM CST | Tornado Warning | JAN | Forrest, Jones | 40 min |
| Mar 1, 8:15 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 45 min |
| Mar 1, 8:26 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 34 min |
| Mar 1, 8:44 PM CST | Severe Thunderstorm Warning | JAN | Covington | 46 min |
| Mar 1, 9:16 PM CST | Severe Thunderstorm Warning | JAN | Jones | 29 min |
| Mar 1, 10:18 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lamar, Lawrence | 117 min |
| Mar 2, 1:05 AM CST | Flash Flood Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 3 hr |
| Mar 2, 1:32 AM CST | Flash Flood Warning | JAN | Adams, Jefferson | 3 hr |
| Mar 2, 11:00 AM CST | Flash Flood Warning | JAN | Copiah, Jefferson Davis, Lawrence, Lincoln, Simpson | 3 hr |
| Mar 2, 11:59 AM CST | Flash Flood Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 3 hr |
| Mar 2, 12:26 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 34 min |
| Mar 2, 12:50 PM CST | Severe Thunderstorm Warning | JAN | Covington | 25 min |
| Mar 2, 1:09 PM CST | Tornado Warning | JAN | Covington, Jones | 51 min |
| Mar 2, 1:53 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson, Smith | 3 hr |
| Mar 2, 2:01 PM CST | Tornado Warning | JAN | Marion | 29 min |
| Mar 2, 2:19 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 41 min |
| Mar 2, 2:25 PM CST | Tornado Warning | JAN | Marion | 35 min |
| Mar 2, 2:34 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 56 min |
| Mar 2, 2:35 PM CST | Tornado Warning | JAN | Clarke | 25 min |
| Mar 2, 2:48 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 57 min |
| Mar 2, 2:55 PM CST | Severe Thunderstorm Warning | JAN | Jones | 50 min |
| Mar 2, 3:15 PM CST | Flash Flood Warning | JAN | Forrest, Jones, Lamar, Marion | 3 hr |
| Mar 2, 3:30 PM CST | Flash Flood Warning | JAN | Adams | 4 hr |
| Mar 2, 4:05 PM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.